Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 34, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 3, 2022, 4:14 PM CDT for Baldwin County, Alabama. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 3, 2022, 6:01 PM CDT
- In force
- 107 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WGUS54 KMOB 032114
FFWMOB
ALC003-040315-
/O.NEW.KMOB.FF.W.0034.220803T2114Z-220804T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
414 PM CDT Wed Aug 3 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southwestern Baldwin County in southwestern Alabama...
* Until 1015 PM CDT Wednesday.
* At 414 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Steelwood.
Flooding will be possible along and near Interstate 10 near Loxley
and Stapleton Alabama. Creeks flowing into the Styx river could
quickly swell given the Styx at Loxley is nearing minor flood state.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3070 8785 3071 8783 3072 8782 3074 8774
3072 8772 3067 8772 3064 8782
FLASH FLOOD...RADAR INDICATED
$$
Black1 follow-up statement
373
WGUS74 KMOB 032301
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
601 PM CDT Wed Aug 3 2022
ALC003-032311-
/O.CAN.KMOB.FF.W.0034.000000T0000Z-220804T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-
601 PM CDT Wed Aug 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN BALDWIN
COUNTY...
Flood waters have receded and the heavy rain has ended. Please
continue to heed any additional information from local officials.
LAT...LON 3070 8785 3071 8783 3072 8782 3074 8774
3072 8772 3067 8772 3064 8782
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:33 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 1:33 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Mobile AL 133 PM CDT Wed Aug 3 2022 .NEAR TERM /This Afternoon Through Thursday/...Convective coverage across the region is a little less today than past several days, but we are seeing isolated showers and thunderstorms over the coastal counties and spreading inland into south central AL to the east of I-65. Temperatures are mainly in the middle 80s across the forecast area, and with the lower coverage of showers/storms/cloud cover, do expect that the upper 80s to near 90 forecast numbers are fine for this afternoon. The Deep South will remain under a region of upper level weakness through Thursday, with upper ridging to the west over the Desert Southwest and central CONUS and also to the east over the western Atlantic. A northern stream upper trough will also make its way over the Midwest and into the Great Lakes and upper Ohio Valley regions through Thursday as well. At the surface, high pressure will continue to ridge into the southeast CONUS from the east as a cold front traverses the Midwest on Thursday. Showers and storms will dissipate across the region this evening, with patchy overnight fog again a possibility. Overall deep layer moisture continues across the region through the period, but the PWAT's will lower slightly. However, deep layer moisture will begin to shift to the west on Thursday, with the better deep layer moisture over the western half of the forecast area where PWAT's will be near 1.8 to 2.0 inches, with lower PWAT's of about 1.6 inches over the eastern half of the forecast area. With this, still expecting scattered to locally numerous showers and storms over the region again on Thursday, with the best coverage over the western and perhaps coastal sections of the forecast area. A few strong storms could be possible Thursday afternoon, but the primary concern will continue to be locally heavy rainfall and potential for localized flash flooding. As far as temperatures go, lows tonight will remain as they have for the past several days, lower 70s inland and mid to upper 70s at the coast. High temperatures on Thursday will be in the upper 80s to lower 90s, with the warmer temperatures over interior south central AL (east of I-65) and interior portions of the western FL panhandle. /12 && .AVIATION /03.18Z Issuance/...Today will be another day of scattered to numerous showers and thunderstorms. Current radar shows some development just off and near the coast. Generally VFR conditions will prevail through the period, however, localized reductions in VIS and CIGs to MVFR are possible in stronger showers and storms that development. Going into the evening hours, shower and storm activity will decrease with some isolated showers possible overnight. One concern is the potential for some patchy fog and low stratus overnight tonight and into the early morning hours on Thursday, mainly for inland areas. Not expecting any fog to be dense right now, but will continue to monitor. Winds through the TAF period will remain generally southerly to southwesterly around 5-10kts through the afternoon. Winds then become more light and variable going into tonight and overnight. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:21 AM CDT | River Flood Warning | MOB | Baldwin | 3 hr |
| Aug 3, 3:47 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.